MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 UROS MONITOR

C.R. BARD, INC. (COVINGTON) -1018233 UROS MONITOR
Model Number BK10001M
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that while in use, the monitor underreported, and over-reported the urine volume throughout the duration of use.
 
Additional Manufacturer Narrative
The reported issue was confirmed.The device was not returned.The root cause of the reported issue of the meter under-reporting/over-reporting urine volume was isolated to a design related issue.When the meter goes into overflow mode, the laser is unable to read the level of the urine as the overflow level is out of range of the laser; therefore, the monitor was not able to cycle and drain the meter completely.This limited the drainage rate of the meter to only the overflow drain tube, which caused urine to back up the drainage tubing.This caused the monitor to inaccurately report urine volume.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: indications for use: the uros¿ automated urine output and temperature monitor is indicated to monitor urine output and core bladder temperature.Contraindications: there are no known contraindications for the use of the uros¿ automated urine output and temperature monitor.Warnings: the uros¿ automated urine output and temperature monitor requires special precautions regarding emc and needs to be installed and put into service accordingly.Portable and mobile rf communications equipment may affect the operations of uros¿ automated urine output and temperature monitor.The uros¿ automated urine output and temperature monitor should not be used adjacent to or stacked with other equipment.If it is absolutely necessary to use the uros¿ automated urine output and temperature monitor in close proximity with other equipment, the uros¿ automated urine output and temperature monitor should be observed to verify normal operation in the configuration in which it will be used.Do not immerse or submerge the uros¿ automated urine output and temperature monitor or turn it upside down when cleaning.When shipping the uros¿ automated urine output and temperature monitor for service or repair: remove battery module from device to prevent battery leakage.Package battery module separately in a non-conductive bag.Place warning label on the outside of the shipping package.User shall not place the uros¿ automated urine output and temperature monitor within the sterile field.Cautions: federal law (usa) restricts this device to sale by or on the order of a physician.Use only a uros¿ automated urine output and temperature monitor compatible battery.Do not incinerate batteries.Recycle or dispose of them properly.Contact bard® for disposal information.State and federal regulations govern the packaging necessary for return of medical product which may have been contaminated.Refer to local, state and federal regulations when packaging the uros¿ automated urine output and temperature monitor for return.There are no user serviceable components inside the uros¿ automated urine output and temperature monitor.The user should not attempt to repair the uros¿ automated urine output and temperature monitor.To do so may void the warranty and could result in erroneous monitor readings.For service and/or repair, call bard® customer service at: 1-800-526-4455, u.S.Only.Use of cables or sensors and other accessories other than those specified for use with the uros¿ automated urine output and temperature monitor, except those sold by bard® for use as a replacement part or repair components, may result in increased emissions or decreased immunity (more susceptible to equipment interference) of the uros¿ automated urine output and temperature monitor to electromagnetic interference.The uros¿ automated urine output and temperature monitor should be recycled properly per european union directive 2012/19/eu on waste electronic and electrical equipment, july 4, 2012.Do not dispose with ordinary municipal waste.Regulations and laws pertaining to the recycling and disposal of lithium ion batteries and battery modules vary widely from country to country, as well as by state and local governments which may have additional requirements.Please dispose of in accordance with state and local procedures.Uros¿ battery module: do not open, crush, or heat the battery module above 50°c or incinerate.Risk of fire and burns.Store pack at -20°c to 50°c.Avoid kicking or knocking over the monitor with foley bag attached.Avoid placing the uros¿ automated urine output and temperature monitor on the bed.Always pause the uros¿ automated urine output and temperature monitor utilizing the user interface when transporting the patient or replacing the bag.The uros¿ automated urine output and temperature monitor shall be used with the provided mounting options.The mounting options shall only be used with the uros¿ automated urine output and temperature monitor.It is recommended that the uros¿ automated urine output and temperature monitor receive a maintenance inspection annually or more frequently as dictated by hospital protocol.The inspection must be performed at an authorized bard® service facility.To arrange for service from bard®, call 1-800-526-4455.Always perform a functional checkout of the uros¿ automated urine output and temperature monitor prior to putting the monitor into service after repair.The uros¿ automated urine output and temperature monitor is designed for use with only bard® products (surestep¿ foley tray systems and the uros¿ precision urine output meter).The uros¿ automated urine output and temperature monitor is designed for use only with the provided external power supply.Medical electrical equipment needs special precautions to minimize electromagnetic interference.The following are manufacturer¿s guidance: the use of accessories or cables other than those specified or sold by bard® is not recommended.Use of unapproved accessories or cables may result in increased emissions or in decreased immunity of the uros¿ automated urine output and temperature monitor to electromagnetic interference.If the uros¿ automated urine output and temperature monitor is used directly adjacent to other equipment, the user should periodically observe the uros¿ automated urine output and temperature monitor to verify it operates normally in that environment.Portable and mobile rf communications equipment can affect medical electrical equipment.The uros¿ automated urine output and temperature monitor contains a class 3r laser.Class 3r lasers are considered safe when handled carefully.A class 3r laser is low powered.There is only a small hazard potential for accidental exposure.It normally would not harm eyes during a momentary exposure of less than ¼ second.This is within the aversion response, where a person turns away and/or blinks to avoid bright light.Do not deliberately look or stare into the laser beam.Laser protective eyewear is normally not necessary." (b)(4).
 
Event or Problem Description
It was reported that throughout the duration of use, the monitor underreported and over-reported the urine volume.

Brand Name
UROS MONITOR
Common Device Name
UROS MONITOR
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6555546
Report Number1018233-2017-02314
Device Sequence Number10952732
Product Code EXS
UDI-Device Identifier00801741104947
UDI-Public(01)00801741104947
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBK10001M
Device Catalogue NumberBK10001M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2017
Supplement Date Received by Manufacturer09/28/2017
Initial Report FDA Received Date05/09/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1